Alert archive / South Carolina / Flash Flood Warnings in 2007
Flash Flood Warning 5, NWS Charleston, SC
NWS Charleston, SC issued this flash flood warning at Aug 28, 2007, 8:20 AM EDT for Berkeley County, South Carolina. It was in force for 85 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 28, 2007, 8:20 AM EDT (12:20 UTC)
- Expired
- Aug 28, 2007, 9:45 AM EDT
- In force
- 85 min
- Issued by
- NWS Charleston, SC
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
County Berkeley County, SC
The radar
The Charleston,SC radar (KCLX), 102 km from the middle of the area, began a volume at 12:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 28, 8:31 AM EDT | FLASH FLOOD | 5 S Moncks Corner, SC | PARTS OF THE BERKELEY COUNTY COUNTRY CLUB ARE COMPLETELY FLOODED. RAIN STILL COMING DOWN VERY HEAVILY. |
| Aug 28, 9:00 AM EDT | FLASH FLOOD | 2 S Moncks Corner, SC | PARTS OF CAROLINA NURSERY IS SEVERELY FLOODED. AT LEAST ONE CAR IS SUBMERGED. |
| Aug 28, 9:00 AM EDT | HEAVY RAIN 3.77 | 2 S Moncks Corner, SC | MEASURED AT CAROLINA NURSERY MESONET SITE. |
| Aug 28, 9:03 AM EDT | HEAVY RAIN 4.4 | New Hope, SC | |
| Aug 28, 9:15 AM EDT | FLASH FLOOD | 2 S Moncks Corner, SC | PARTS OF CAROLINA NURSERY IS SEVERELY FLOODED. AT LEAST ONE CAR IS SUBMERGED. |
| Aug 28, 9:15 AM EDT | HEAVY RAIN 3.77 | 2 S Moncks Corner, SC | MEASURED AT CAROLINA NURSERY MESONET SITE. |
| Aug 28, 9:30 AM EDT | FLASH FLOOD | 3 S Moncks Corner, SC | EAST BOUND LANES ALONG HIGHWAY 52 NEAR DICK SMITH CHEVROLET ARE COMPLETELY FLOODED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 0.3 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1606 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 500 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS52 KCHS 281219
FFWCHS
SCC015-281345-
/X.NEW.KCHS.FF.W.0005.070828T1220Z-070828T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
820 AM EDT TUE AUG 28 2007
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 945 AM EDT
* AT 818 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A NEARLY STATIONARY AREA OF TORRENTIAL RAIN EXTENDING FROM 17
MILES WEST OF MONCKS CORNER TO 7 MILES SOUTH OF HUGER. RADAR ESTIMATES
BETWEEN 2 AND 5 INCHES OF RAIN HAS FALLEN IN THIS AREA SINCE 715 AM.
AN ADDITIONAL 1 TO 3 INCHES OF RAIN WILL BE POSSIBLE THROUGH 945 AM
WHICH MAY RESULT IN SIGNIFICANT FLASH FLOODING.
* FLASH FLOODING IS EXPECTED IN AND AROUND...
MONCKS CORNER...HUGER...WHITESVILLE...NEW HOPE...INCLUDING
HIGHWAY 52...HIGHWAY 17 ALTERNATE...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024.
LAT...LON 3298 8003 3299 8004 3300 8007 3305 8018
3322 8033 3331 8023 3307 7973 3292 7990
TIME...MOT...LOC 1220Z 212DEG 0KT 3324 8030 3299 7982
$$3 follow-up statements
000
WGUS72 KCHS 281253
FFSCHS
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
852 AM EDT TUE AUG 28 2007
SCC015-281345-
/X.CON.KCHS.FF.W.0005.000000T0000Z-070828T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BERKELEY SC-
852 AM EDT TUE AUG 28 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 AM EDT FOR
BERKELEY COUNTY...
AT 852 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE HEAVY RAINS FALLING ACROSS MUCH OF CENTRAL AND SOUTHERN
BERKELEY COUNTY. RADAR ESTIMATES BETWEEN 2 AND 6 INCHES OF RAIN
AS FALLEN IN THE AREA BETWEEN PRINGLETOWN AND HUGER...INCLUDING
THE COMMUNITIES OF WHITESVILLE...CARNES CROSSROADS...MURRAYSVILLE
AND CORDESVILLE.
ALTHOUGH THE RAIN IS BEGINNING TO WEAKEN...AN ADDITIONAL 1 TO 2
INCHES OF RAIN MAY FALL IN THESE AREAS THROUGH 945 AM. FLASH
FLOODING HAS ALREADY BEEN REPORTED IN SOME LOCATIONS...SO THE RISK
FOR ADDITIONAL FLOODING REMAINS HIGH.
FLASH FLOODING IS EXPECTED IN AND AROUND THE NAVAL WEAPONS STATION...
SANGAREE...COTE BAS LANDING...INCLUDING PARTS OF HIGHWAY 17
ALTERNATE AND HIGHWAY 52...
DURING HEAVY RAINS...KEEP CHILDREN AWAY FROM STORM DRAINS...WATER
CATCHMENTS...CREEKS AND STREAMS. SHALLOW GENTLY FLOWING WATER CAN
RISE RAPIDLY IN A MATTER OF MINUTES.
TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.
LAT...LON 3292 7990 3298 8003 3299 8004 3300 8007
3305 8018 3314 8026 3316 8027 3326 8017
3307 7973
TIME...MOT...LOC 1249Z 180DEG 0KT 3324 8030 3299 7982
$$000
WGUS72 KCHS 281329
FFSCHS
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
929 AM EDT TUE AUG 28 2007
SCC015-281345-
/X.CON.KCHS.FF.W.0005.000000T0000Z-070828T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BERKELEY SC-
929 AM EDT TUE AUG 28 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 AM EDT FOR
BERKELEY COUNTY...
AT 929 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE MODERATE TO HEAVY RAINS FALLING ACROSS THE CENTRAL AND
SOUTHERN PARTS OF THE COUNTY. BETWEEN 2 AND 6 INCH OF RAIN HAS
FALLEN ACROSS THIS AREA SINCE 7 AM AND ANOTHER INCH COULD FALL
THROUGH 945 AM. FLASH FLOODING HAS ALREADY BEEN REPORTED IN A NUMBER
OF AREAS THIS MORNING...SO ANY ADDITIONAL RAINFALL WILL ONLY
AGGRAVATE FLOODING THAT IS ALREADY IN PROGRESS.
FLASH FLOODING IS EXPECTED IN AND AROUND COLLEGE PARK...GOOSE
CREEK...HUGER AND SANGAREE. THIS INCLUDES PARTS OF HIGHWAY 52.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.
LAT...LON 3292 7990 3298 8003 3299 8004 3300 8007
3305 8018 3309 8017 3315 8014 3320 8004
3307 7973
TIME...MOT...LOC 1327Z 180DEG 0KT 3324 8030 3299 7982
$$000
WGUS72 KCHS 281344
FFSCHS
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
943 AM EDT TUE AUG 28 2007
SCC015-281353-
/X.EXP.KCHS.FF.W.0005.000000T0000Z-070828T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BERKELEY SC-
943 AM EDT TUE AUG 28 2007
...THE FLASH FLOOD WARNING WILL EXPIRE AT 945 AM EDT FOR BERKELEY
COUNTY...
ALTHOUGH THE HEAVIEST RAINS HAVE DIMINISHED...LIGHT TO MODERATE
RAINS WILL CONTINUE TO FALL OVER THE CENTRAL PARTS OF THE COUNTY
THROUGH 1030 AM. SEVERE FLOODING IS ONGOING IN MANY AREAS...
SO BE ON THE LOOKOUT FOR FLOODED ROADWAYS. NEVER DRIVE A CAR
INTO AN AREA WHERE WATER COVERS THE ROAD. A FLOOD ADVISORY WILL
BE ISSUED SHORTLY FOR BERKELEY COUNTY.
TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.
LAT...LON 3292 7990 3298 8003 3299 8004 3300 8007
3305 8018 3309 8017 3315 8014 3320 8004
3307 7973
TIME...MOT...LOC 1343Z 180DEG 0KT 3324 8030 3299 7982
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this flash flood warning went out at Aug 28, 7:32 AM EDT, 48 minutes earlier.
Area forecast discussion, Aug 28, 7:32 AM EDT, 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 732 AM EDT TUE AUG 28 2007 .SYNOPSIS... A WEAK FRONTAL BOUNDARY WILL LINGER NEAR THE NORTHERN FRINGES OF THE FCST AREA TODAY AND DISSIPATE BY WED. A WEAK LOW PRES SYSTEM WILL DEVELOP OFF THE NC COAST TODAY AND DRIFT S TONIGHT BUT REMAIN WELL OFF THE COAST THROUGH THU. THEN...A COLD FRONT WILL PUSH THROUGH THE REGION FRI INTO SAT...BEFORE DISSIPATING S OF THE REGION BY SUN. HIGH PRES MOVES BACK IN FOR THE START OF NEXT WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... LINE OF SHOWERS AND ISOLATED THUNDERSTORMS WILL SLOWLY SLIDE SOUTH THROUGH THE CWA TODAY. AGAIN WILL SEE HEAVY RAIN AS THE MAIN HAZARD AS PWATS REMAIN AROUND 2.25 INCHES AND THE STEERING FLOW REMAINS WEAK. HIGHS WILL GENERALLY TOP OUT AROUND 90 DEG AWAY FROM THE IMMEDIATE COAST...ALTHOUGH AS HAPPENED YESTERDAY...ANY LOCALES THAT SEE SIGNIFICANT CLOUD COVER WILL SEE HIGHS A BIT COOLER. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/... A WEAK AREA OF LOW PRES WILL DEVELOP OFF THE NC COAST THIS EVE AND SLOWLY DRIFT S THROUGH WED. DRIER AIR ON THE BACKSIDE OF THIS LOW WILL FILTER INTO THE REGION...SIGNIFICANTLY REDUCING OUR RAIN CHANCES...ESPECIALLY ACROSS OUR SC ZONES. LOWS TONIGHT WILL BE IN THE LOWER TO MID 70S AWAY FROM THE COAST. HIGHS WED WILL TOP OUT AROUND 90 DEG AGAIN...BUT SOME MID 90S ARE POSSIBLE WELL INLAND. && .LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... MADE VERY FEW CHANGES TO THE SENSIBLE WEATHER FROM THE PREVIOUS PACKAGE AS THE TREND LOOKS SIMILAR. POPS LOOK LOWEST ON THURSDAY AND FRIDAY WITH BUBBLE HIGH MOVING IN...THEN POPS RAISING BACK TOWARDS CLIMO AS THE NEXT WEAK FRONT APPROACHES AND DEEP MOISTURE AGAIN INCREASES. TEMPS WITHIN A FEW DEGREES OF NORMAL THROUGH THE PERIOD. ONLY FLY IN THE OINTMENT IS THE TENDENCY OF MODELS NOW TO DEVELOP A WEAK LOW IN THE WESTERN ATLANTIC ON THE FRONT SAGGING THROUGH THE AREA WED NGT. BOTH GFS AND NAM KEEP THE SYSTEM FAR ENOUGH OFFSHORE AT THIS POINT TO HAVE MINIMAL EFFECT OVER LAND AREAS...AND WITH MID LEVEL FLOW OUT OF THE NORTH TO NORTHWEST...I THINK THAT SOLUTION IS REASONABLE. && .AVIATION /12Z TUESDAY THROUGH SATURDAY/... SHOWERS ALREADY AT CHS THIS MORNING CREATING MVFR CIGS AND VSBYS. THIS ACTIVITY SHOULD BREAK BY MID MORNING. THE ACTIVITY SHOULD INCREASE FURTHER SOUTH TOWARD SAV DURING THE DAY AS WEAK BOUNDARY SLIPS SOUTHWARD AND SOME HEATING HAS A CHANCE TO KICK IN. EXTENDED AVIATION OUTLOOK...VFR CONDS WILL PREVAIL THROUGH MUCH OF THE EXTENDED PERIOD...OUTSIDE OF SCT AFTN/EVE SHWRS/TSTMS AND PRE-DAWN SHALLOW GROUND FOG. && .MARINE... ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP ALONG THE LAND BREEZE THROUGH THE REMAINDER OF THE MORNING HOURS. MEANWHILE... A WEAK SFC TROF/BNDRY WILL LINGER JUST N OF THE WATERS THROUGH TODAY AND HAVE LITTLE TO NO SIGNIFICANT PRESSURE GRADIENTS ASSOCIATED WITH IT. ALSO...A WEAK AREA OF LOW PRES IS FORECAST TO DEVELOP OFF THE NC COAST TODAY AND DRIFT S THROUGH WED BUT REMAIN WELL OFFSHORE. THUS...EXPECT WINDS TO REMAIN BELOW HEADLINE CRITERIA THROUGH WED. SEAS WILL HOLD AROUND 2 FT WITHIN 20 NM AND 2-3 FT ACROSS THE 20-60 NM LEG OF THE GA WATERS. WEDNESDAY NIGHT THROUGH SATURDAY...AFTER SEASONABLY TAME WINDS AND SEAS THROUGH FRIDAY...WINDS AND SEAS ARE EXPECTED TO PICK UP IN THE OFFSHORE WATERS THIS WEEKEND AS A SURFACE HIGH BUILDS OFF THE MID ATLANTIC COAST AND A WEAK LOW SPINS IN THE WESTERN ATLANTIC. FOR NOW...FORECAST KEEPS WIND SPEEDS AND SEA HEIGHTS BELOW CRITERIA THAT WOULD REQUIRE HEADLINES...BUT IF THE LOW GETS A BIT STRONGER...WE MAY REACH INTO SCEC IN THE OFFSHORE WATERS BY LATER SUNDAY OR MONDAY. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && ALSHEIMER
Hazardous weather outlook, Aug 28, 4:14 AM EDT, 4 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 414 AM EDT TUE AUG 28 2007 AMZ330-350-352-354-374-291000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 414 AM EDT TUE AUG 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>051-291000- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 414 AM EDT TUE AUG 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. STRONG THUNDERSTORMS...A FEW THUNDERSTORMS MAY PRODUCE VERY HEAVY RAIN...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS EXCEEDING 40 MPH TODAY...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. RJB
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 8:50 PM EDT | Areal Flood Advisory | CHS | Hampton, Jasper | 70 min |
| Aug 28, 7:48 AM EDT | Areal Flood Advisory | CHS | Berkeley | 87 min |
| Aug 28, 8:41 AM EDT | Areal Flood Advisory | CHS | Charleston | 64 min |
| Aug 28, 9:45 AM EDT | Areal Flood Advisory | CHS | Berkeley | 60 min |
Nearby
Flash Flood Warnings in South Carolina, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.